Journal of Supercomputing, ( ISI ), Volume (73), No (1), Year (2017-2) , Pages (3861-3878)

Title : ( A simple token-based algorithm for the mutual exclusion problem in distributed systems )

Authors: Peyman Neamatollahi , Yasser Sedaghat , Mahmoud Naghibzadeh ,

Access to full-text not allowed by authors

Citation: BibTeX | EndNote

Abstract

Solving the problem of mutually exclusive access to a critical resource is a major challenge in distributed systems. In some solutions, there is a unique token in the whole system which acts as a privilege to access a critical resource. Practical and easily implemented, the token-ring algorithm is one of the most popular token-based mutual exclusion algorithms known in this field’s literature. However, it suffers from low scalability and a high average waiting time for resource seekers. The present paper proposes a new algorithm which employs a two-dimensional torus logical structure of N processes and the token-ring algorithm concept. It performs in a way that increasingly raises scalability and reduces the average waiting time of the token-ring algorithm. The token makes a circular movement along the columns of the two-dimensional torus (vertical ring), while the requests for the critical resource make a circular movement along the rows of the torus (horizontal ring). In this algorithm, the number of messages exchanged is between ....under light load situations and, under heavy load situations, is at the most three messages per critical section invocation. Thus, in contrast with the leading algorithms, the proposed algorithm has gained significant improvements, in addition to having been proved to operate correctly.

Keywords

, Mutual exclusion · Critical section · Distributed systems · Token, based algorithm · Token, ring
برای دانلود از شناسه و رمز عبور پرتال پویا استفاده کنید.

@article{paperid:1064661,
author = {Neamatollahi, Peyman and Sedaghat, Yasser and Naghibzadeh, Mahmoud},
title = {A simple token-based algorithm for the mutual exclusion problem in distributed systems},
journal = {Journal of Supercomputing},
year = {2017},
volume = {73},
number = {1},
month = {February},
issn = {0920-8542},
pages = {3861--3878},
numpages = {17},
keywords = {Mutual exclusion · Critical section · Distributed systems · Token-based algorithm · Token-ring},
}

[Download]

%0 Journal Article
%T A simple token-based algorithm for the mutual exclusion problem in distributed systems
%A Neamatollahi, Peyman
%A Sedaghat, Yasser
%A Naghibzadeh, Mahmoud
%J Journal of Supercomputing
%@ 0920-8542
%D 2017

[Download]